Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 186, NWS Morristown, TN

August 10, 2000Sequatchie County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Aug 10, 2000, 4:25 PM CDT for Sequatchie County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2000, 4:25 PM CDT (21:25 UTC)
Expired
Aug 10, 2000, 5:00 PM CDT
In force
35 min
Issued by
NWS Morristown, TN
Area
Whole counties

County Sequatchie County, TN

The radar

The Northeast Alabama radar (KHTX), 78 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2402 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2402 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
881 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
1.0
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMRX 102125
SVRMRX
TNC153-102200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
425 PM CDT THU AUG 10 2000

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SEQUATCHIE COUNTY IN EASTERN TENNESSEE

* UNTIL 500 PM CDT

* AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR LONE OAK...OR 11 MILES NORTHWEST OF
  CHATTANOOGA...MOVING SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
  WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND
  BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST.
  HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS.
  VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING.
  FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING.

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:50 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Aug 10, 2:50 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
350 PM EDT THU AUG 10 2000

48 HR FCST LOOKS QUITE DECENT AS NLY UPR FLO DEVELOPS AGAIN AS UPR
TROF DEEPENS WITH CUT OFF LO DEPICTED BY MODELS LATE IN SHORT TERM
PD. DRIER NLY FLO AND CAA BRINGS UNSEASONABLE WX IN TERMS OF
MOISTURE AND TEMPS THRU PD. STAYED CLOSE TO GUIDANCE TEMPS WHICH
WERE SIMILAR.

AREA OF TSRA DEVELOPED IN VERY UNSTABLE AIR ACROSS W/MID TN THIS
AFTERNOON AHD OF CD FNT AND VORT MAX DROPPING TWD OH VLY. MUCH OF
THE NERN PART OF FA REMAINS RELATIVELY STABLE COMPARED TO SWRN
SECTIONS WHERE LI'S AROUND MINUS 9 TO 10 AND MOISTURE CONVERGENCE
MAXIMIZED AHD OF CD FNT WHICH DROPS THRU FA THRU OVRNITE PD. USED
SLGT CHC POPS FOR SHRA NERN ZONES AND 30-50 CHC POPS FOR ACTION
DEVELOPING AHD OF FNT FOR SW. BELIEVE DEVELOPMENT WILL BE S OF
CNTRL VLY ZONE BY 02Z AND SRN VLY/SRN MTNS BY 04Z.

FCSTID = 20
CHA   68  87  63  87 /  50   0   0   0
TYS   66  85  62  83 /  30   0   0   0
TRI   62  82  58  80 /  20   0   0   0
OQT   66  85  62  83 /  20   0   0   0

.MRX...
NC...NONE.
TN...NONE.
VA...NONE.

In the hours before

Local storm report, Aug 10, 10:55 AM CDT, 5 hours 30 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1155 AM EDT THU AUG 10 2000

...SUMMARY OF DAMAGE FROM 1150 PM ON 08/09/00 TO 230 AM ON 08/10/00...

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

1150 PM    COUNTYWIDE                VA   WIND DAMAGE
08/09/00   RUSSELL                        REPORTED BY POWER COMPANIES                                                TREES AND POWERLINES
                                          DOWN IN ST. PAUL...                                                        CASTLEWOOD...SWORDS CREEK...
                                          HANSONVILLE...DANTE AND
                                          HONAKER AREAS.

1150 PM    BRUMLEY GAP               VA   WIND DAMAGE
08/09/00   WASHINGTON                     REPORTED BY LOCAL SPOTTER
                                          LARGE LIMBS DOWN NEAR
                                          BRUMLEY GAP.

1225 AM    JONESVILLE                VA   WIND DAMAGE
08/10/00   LEE                            REPORTED BY POWER COMPANIES
                                          TREES AND POWERLINES DOWN
                                          IN THE JONESVILLE AREA AND
                                          ALSO IN THE ST. CHARLES
                                          AREA.

1235 AM    BRISTOL                   TN   WIND DAMAGE
08/10/00   SULLIVAN                       REPORTED BY LOCAL SPOTTER
                                          TREE DOWN ON HOUSE.

1235 AM                              VA   WIND DAMAGE
08/10/00   SCOTT                          REPORTED BY SHERIFF'S OFFICE
                                          TREES DOWN COUNTY WIDE.

1237 AM    BRISTOL                   VA   WIND DAMAGE
08/10/00   WASHINGTON                     REPORTED BY BRISTOL PD
                                          LARGE LIMBS DOWN ON POWER
                                          LINES.

1237 AM                              VA   WIND DAMAGE
08/10/00   WASHINGTON                     REPORTED BY SHERIFF'S OFFICE
                                          NUMEROUS TREES DOWN
                                          ACROSS THE COUNTY.

1240 AM                              TN   WIND DAMAGE
08/10/00   SULLIVAN                       REPORTED BY SHERIFF'S OFFICE                                               NUMEROUS TREES DOWN ACROSS
                                          NORTH HALF OF COUNTY.

1245 AM    SNEEDVILLE                TN   WIND DAMAGE
08/10/00   HANCOCK                        REPORTED BY SHERIFF'S OFFICE
                                          TREE DOWN IN SNEEDVILLE.

1250 AM    HARROGATE                 TN   WIND DAMAGE
08/10/00   CLAIBORNE                      REPORTED BY EMA DIRECTOR
                                          TREES DOWN ALONG HWY 63
                                          NEAR HARROGATE.

1250 AM                              TN   WIND DAMAGE
08/10/00   HANCOCK                        REPORTED BY SHERIFF'S OFFICE                                               LARGE LIMBS DOWN SOUTH OF                                                  SNEEDVILLE.

1250 AM                              TN   WIND DAMAGE
08/10/00   HAWKINS                        REPORTED BY SHERIFF'S OFFICE
                                          TREES DOWN NEAR PERSIA AND
                                          ON SHEPARDS CHAPEL RD.

1258 AM                              TN   WIND DAMAGE
08/10/00   SULLIVAN                       REPORTED BY LOCAL SPOTTER
                                          LARGE TREE DOWN ON OREBANK
                                          ROAD.

100 AM     JOHNSON CITY              TN   WIND DAMAGE
08/10/00   WASHINGTON                     REPORTED BY SHERIFF'S OFFICE
                                          NUMEROUS TREES DOWN IN
                                          JOHNSON CITY AREA.

105 AM                               TN   WIND DAMAGE
08/10/00   SULLIVAN                       REPORTED BY SHERIFF'S OFFICE
                                          NUMEROUS TREES DOWN COUNTY
                                          WIDE.

110 AM                               TN   WIND DAMAGE
08/10/00   GREENE                         REPORTED BY SHERIFF'S OFFICE
                                          TREES DOWN ON HORTON HWY.
120 AM                               TN   WIND DAMAGE
08/10/00   GREENE                         REPORTED BY SHERIFF'S OFFICE
                                          TREES DOWN ON BAILEYTON
                                          ROAD.

125 AM     RUTLEDGE                  TN   WIND DAMAGE
08/10/00   GRAINGER                       REPORTED BY SHERIFF'S OFFICE
                                          NUMEROUS TREES DOWN ON
                                          HWY 11W IN RUTLEDGE.

130 AM     MORRISTOWN                TN   WIND DAMAGE
08/10/00   HAMBLEN                        REPORTED BY SHERIFF'S OFFICE
                                          TREE DOWN ON BEECH ST.

130 AM                               TN   WIND DAMAGE
08/10/00   UNION                          REPORTED BY SHERIFF'S OFFICE                                               NUMEROUS TREES DOWN COUNTY
                                          WIDE.

140 AM                               TN   WIND DAMAGE
08/10/00   HAMBLEN                        REPORTED BY SHERIFF'S OFFICE
                                          SEVERAL TREES DOWN ACROSS
                                          THE COUNTY.

150 AM     NEWPORT                   TN   WIND DAMAGE
08/10/00   COCKE                          REPORTED BY DISPATCH
                                          ONE TREE DOWN ON NORTH
                                          STREET IN THE CITY OF
                                          NEWPORT.

155 AM     4 E NEWPORT                    WIND DAMAGE
08/10/00   COCKE                          REPORTED BY POWER COMPANY
                                          TREES AND POWERLINES DOWN
                                          IN THE BRIDGEPORT AREA.

156 AM                               TN   WIND DAMAGE
08/10/00   ANDERSON                       REPORTED BY SHERIFF'S OFFICE
                                          NUMEROUS TREES DOWN ACROSS
                                          THE COUNTY.

200 AM     JEFFERSON CITY            TN   WIND DAMAGE
08/10/00   JEFFERSON                      REPORTED BY SHERIFF'S OFFICE
                                          TREES DOWN ON RANKIN RD
                                          IN JEFFERSON CITY, AND
                                          PIEDMONT RD IN NEW MARKET.

205 AM     3 E HARTFORD                   WIND DAMAGE
08/10/00   COCKE                          REPORTED BY POWER COMPANY
                                          TREES AND POWERLINES DOWN
                                          IN THE GRASSY FORK AND
                                          BLACK MOUNTAIN AREAS.

210 AM                               TN   WIND DAMAGE
08/10/00   KNOX                           REPORTED BY SHERIFF'S OFFICE
                                          NUMEROUS TREES DOWN COUNTY
                                          WIDE.

220 AM     12 ENE SEVIERVILLE        TN   WIND DAMAGE
08/10/00   SEVIER                         REPORTED BY DISPATCH
                                          ONE TREE DOWN ON THOMAS
                                          ROAD NEAR NEW CENTER.

225 AM     7 SW PIGEON FORGE              WIND DAMAGE
08/10/00   SEVIER                         REPORTED BY DISPATCH
                                          SEVERAL TREES DOWN IN
                                          WEARS VALLEY.

230 AM                               TN   WIND DAMAGE
08/10/00   BLOUNT                         REPORTED BY SHERIFF'S OFFICE
                                          NUMEROUS TREES DOWN ACROSS
                                          THE NORTH HALF OF THE
                                          COUNTY.

END/FERRELL
Local storm report, Aug 10, 12:20 PM CDT, 4 hours 5 minutes before
LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1155 AM EDT THU AUG 10 2000

...SUMMARY OF DAMAGE FROM 1150 PM ON 08/09/00 TO 230 AM ON 08/10/00...

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

1150 PM    COUNTYWIDE                VA   WIND DAMAGE
08/09/00   RUSSELL                        REPORTED BY POWER COMPANIES
                                          TREES AND POWERLINES DOWN
                                          IN ST. PAUL...
                                          CASTLEWOOD...SWORDS
                                          CREEK...HANSONVILLE...
                                          DANTE AND HONAKER AREAS.

1150 PM    BRUMLEY GAP               VA   WIND DAMAGE
08/09/00   WASHINGTON                     REPORTED BY LOCAL SPOTTER
                                          LARGE LIMBS DOWN NEAR
                                          BRUMLEY GAP.

1225 AM    JONESVILLE                VA   WIND DAMAGE
08/10/00   LEE                            REPORTED BY POWER COMPANIES
                                          TREES AND POWERLINES DOWN
                                          IN THE JONESVILLE AREA AND
                                          ALSO IN THE ST. CHARLES
                                          AREA.

1235 AM    BRISTOL                   TN   WIND DAMAGE
08/10/00   SULLIVAN                       REPORTED BY LOCAL SPOTTER
                                          TREE DOWN ON HOUSE.

1235 AM                              VA   WIND DAMAGE
08/10/00   SCOTT                          REPORTED BY SHERIFF'S OFFICE
                                          TREES DOWN COUNTY WIDE.

1237 AM    BRISTOL                   VA   WIND DAMAGE
08/10/00   WASHINGTON                     REPORTED BY BRISTOL PD
                                          LARGE LIMBS DOWN ON POWER
                                          LINES.

1237 AM                              VA   WIND DAMAGE
08/10/00   WASHINGTON                     REPORTED BY SHERIFF'S OFFICE
                                          NUMEROUS TREES DOWN
                                          ACROSS THE COUNTY.

1240 AM                              TN   WIND DAMAGE
08/10/00   SULLIVAN                       REPORTED BY SHERIFF'S OFFICE
                                          NUMEROUS TREES DOWN ACROSS
                                          NORTH HALF OF COUNTY.

1245 AM    SNEEDVILLE                TN   WIND DAMAGE
08/10/00   HANCOCK                        REPORTED BY SHERIFF'S OFFICE
                                          TREE DOWN IN SNEEDVILLE.

1250 AM    HARROGATE                 TN   WIND DAMAGE
08/10/00   CLAIBORNE                      REPORTED BY EMA DIRECTOR
                                          TREES DOWN ALONG HWY 63
                                          NEAR HARROGATE.

1250 AM                              TN   WIND DAMAGE
08/10/00   HANCOCK                        REPORTED BY SHERIFF'S OFFICE
                                          LARGE LIMBS DOWN SOUTH OF
                                          SNEEDVILLE.

1250 AM                              TN   WIND DAMAGE
08/10/00   HAWKINS                        REPORTED BY SHERIFF'S OFFICE
                                          TREES DOWN NEAR PERSIA AND
                                          ON SHEPARDS CHAPEL RD.

1258 AM                              TN   WIND DAMAGE
08/10/00   SULLIVAN                       REPORTED BY LOCAL SPOTTER
                                          LARGE TREE DOWN ON OREBANK
                                          ROAD.

100 AM     JOHNSON CITY              TN   WIND DAMAGE
08/10/00   WASHINGTON                     REPORTED BY SHERIFF'S OFFICE
                                          NUMEROUS TREES DOWN IN
                                          JOHNSON CITY AREA.

105 AM                               TN   WIND DAMAGE
08/10/00   SULLIVAN                       REPORTED BY SHERIFF'S OFFICE
                                          NUMEROUS TREES DOWN COUNTY
                                          WIDE.

110 AM                               TN   WIND DAMAGE
08/10/00   GREENE                         REPORTED BY SHERIFF'S OFFICE
                                          TREES DOWN ON HORTON HWY.
120 AM                               TN   WIND DAMAGE
08/10/00   GREENE                         REPORTED BY SHERIFF'S OFFICE
                                          TREES DOWN ON BAILEYTON
                                          ROAD.

125 AM     RUTLEDGE                  TN   WIND DAMAGE
08/10/00   GRAINGER                       REPORTED BY SHERIFF'S OFFICE
                                          NUMEROUS TREES DOWN ON
                                          HWY 11W IN RUTLEDGE.

130 AM     MORRISTOWN                TN   WIND DAMAGE
08/10/00   HAMBLEN                        REPORTED BY SHERIFF'S OFFICE
                                          TREE DOWN ON BEECH ST.

130 AM                               TN   WIND DAMAGE
08/10/00   UNION                          REPORTED BY SHERIFF'S OFFICE
                                          NUMEROUS TREES DOWN COUNTY
                                          WIDE.

140 AM                               TN   WIND DAMAGE
08/10/00   HAMBLEN                        REPORTED BY SHERIFF'S OFFICE
                                          SEVERAL TREES DOWN ACROSS
                                          THE COUNTY.

150 AM     NEWPORT                   TN   WIND DAMAGE
08/10/00   COCKE                          REPORTED BY DISPATCH
                                          ONE TREE DOWN ON NORTH
                                          STREET IN THE CITY OF
                                          NEWPORT.

155 AM     4 E NEWPORT                    WIND DAMAGE
08/10/00   COCKE                          REPORTED BY POWER COMPANY
                                          TREES AND POWERLINES DOWN
                                          IN THE BRIDGEPORT AREA.

156 AM                               TN   WIND DAMAGE
08/10/00   ANDERSON                       REPORTED BY SHERIFF'S OFFICE
                                          NUMEROUS TREES DOWN ACROSS
                                          THE COUNTY.

200 AM     JEFFERSON CITY            TN   WIND DAMAGE
08/10/00   JEFFERSON                      REPORTED BY SHERIFF'S OFFICE
                                          TREES DOWN ON RANKIN RD IN
                                          JEFFERSON CITY AND
                                          PIEDMONT RD IN NEW MARKET.

205 AM     3 E HARTFORD                   WIND DAMAGE
08/10/00   COCKE                          REPORTED BY POWER COMPANY
                                          TREES AND POWERLINES DOWN
                                          IN THE GRASSY FORK AND
                                          BLACK MOUNTAIN AREAS.

210 AM                               TN   WIND DAMAGE
08/10/00   KNOX                           REPORTED BY SHERIFF'S OFFICE
                                          NUMEROUS TREES DOWN COUNTY
                                          WIDE.

220 AM     12 ENE SEVIERVILLE        TN   WIND DAMAGE
08/10/00   SEVIER                         REPORTED BY DISPATCH
                                          ONE TREE DOWN ON THOMAS
                                          ROAD NEAR NEW CENTER.

225 AM     7 SW PIGEON FORGE              WIND DAMAGE
08/10/00   SEVIER                         REPORTED BY DISPATCH
                                          SEVERAL TREES DOWN IN
                                          WEARS VALLEY.

230 AM                               TN   WIND DAMAGE
08/10/00   BLOUNT                         REPORTED BY SHERIFF'S OFFICE
                                          NUMEROUS TREES DOWN ACROSS
                                          THE NORTH HALF OF THE
                                          COUNTY.

END/FERRELL

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 11:16 PM CDTSevere Thunderstorm WarningMRXSullivan29 min
Aug 9, 11:44 PM CDTSevere Thunderstorm WarningMRXClaiborne, Hancock31 min
Aug 9, 11:44 PM CDTSevere Thunderstorm WarningMRXHawkins, Sullivan, Washington31 min
Aug 10, 12:03 AM CDTSevere Thunderstorm WarningMRXGreene27 min
Aug 10, 12:10 AM CDTSevere Thunderstorm WarningMRXGrainger, Hamblen, Union35 min
Aug 10, 12:40 AM CDTSevere Thunderstorm WarningMRXCocke35 min
Aug 10, 12:44 AM CDTSevere Thunderstorm WarningMRXAnderson31 min
Aug 10, 12:50 AM CDTSevere Thunderstorm WarningMRXJefferson, Knox, Sevier40 min
Aug 10, 1:28 AM CDTSevere Thunderstorm WarningMRXBlount32 min
Aug 10, 3:39 PM CDTSevere Thunderstorm WarningMRXHamilton66 min
Aug 10, 3:54 PM CDTSevere Thunderstorm WarningMRXMarion66 min
Aug 10, 4:36 PM CDTSevere Thunderstorm WarningMRXHamilton24 min
Aug 10, 4:39 PM CDTSevere Thunderstorm WarningMRXBradley51 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.